Alert archive / California / Gale Watches in 2015

Gale Watch 21, NWS Eureka, CA

October 1, 2015

NWS Eureka, CA issued this gale watch at Oct 1, 2015, 2:27 PM PDT. It took effect at Oct 2, 2015, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 1, 2015, 2:27 PM PDT (21:27 UTC)
In effect from
Oct 2, 2015, 5:00 PM PDT
Expired
Oct 2, 2015, 3:20 AM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Oct 1, 4:44 AM PDT, 9 hours 43 minutes earlier.

Area forecast discussion, Oct 1, 4:44 AM PDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
444 AM PDT THU OCT 1 2015

.SYNOPSIS...OTHER THAN A BRIEF WARM-UP ACROSS THE INTERIOR ON
FRIDAY...SEASONABLE TEMPERATURES ARE EXPECTED FOR THE NEXT SEVERAL
DAYS. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ACROSS PORTIONS
OF TRINITY AND INTERIOR MENDOCINO COUNTIES TODAY AS A DISTURBANCE
MOVES ACROSS THE AREA...BUT RAINFALL AMOUNTS ARE EXPECTED TO BE
GENERALLY LIGHT. A FEW MORE SHOWERS ARE POSSIBLE THIS WEEKEND AS
ANOTHER DISTURBANCE DROPS SOUTH ACROSS THE AREA.

&&

.DISCUSSION...A WEAKENING UPPER LOW IS PRESENTLY APPROACHING THE N
CENTRAL CA COAST. THIS FEATURE HAS A FAIRLY IMPRESSIVE MID AND
UPPER LEVEL CLOUD SHIELD AHEAD OF IT ALONG WITH A NARROW BUT LONG
FEED OF MID-LEVEL MOISTURE INTO THE TROPICS. LIGHT RAINS ARE BEING
DETECTED ON RADAR DOWNSTATE...AND WHAT IS PROBABLY VIRGA IS
SPREADING INTO THE S 1/2 OF OUR COUNTY WARNING AREA. AS A
RESULT...HAVE BUMPED UP POPS TODAY INTO THE CHANCE CATEGORY FOR
THE EXTREME E. RAINFALL AMOUNTS ARE EXPECTED TO BE LIGHT.
OTHERWISE...MOSTLY CLOUDY SKIES ARE EXPECTED...ALTHO PARTIAL
CLEARING SHOULD WORK INTO THE W PORTION OF THE AREA LATE IN THE
AFTERNOON. THE LOW WILL RAPIDLY SHEAR OUT AND THE ASSOCIATED UPPER
TROF WILL SHIFT E OF THE AREA BY TONIGHT. WITH MORE SUN AND WEAK
RIDGING ALOFT...EXPECT A BRIEF WARM-UP ACROSS THE INTERIOR ON
FRIDAY.

ON THE HEELS OF THE AFOREMENTIONED DISTURBANCE...A STRONGER UPPER
LOW IS EXPECTED TO DEEPEN RAPIDLY AND DROP S OVER THE PACIFIC
STATES THIS WEEKEND AS A HIGHLY AMPLIFIED UPPER RIDGE DEVELOPS
OVER THE E PACIFIC. THE MODELS ARE IN GOOD AGREEMENT WITH THE
GENERAL PICTURE. MODEL POSITIONS ARE NOW VERY CLOSE AT 00Z
SUN...ALTHO THE NAM IS ABOUT 5 DAM DEEPER WITH THE LOW AT THAT
TIME. MOST PRECIP WITH THIS FEATURE IS EXPECTED TO AFFECT AREAS
OUT TOWARD THE SIERRAS. HAVE KEPT ISOLATED SHOWERS OVER THE
INTERIOR SAT AND SUN. INSTABILITY LOOKS LOW...SO HAVE KEPT THUNDER
OUT OF THE FORECAST. /SEC

&&

.AVIATION...LOW PRESSURE OFFSHORE WILL HELP MAINTAIN VFR CONDITIONS
TODAY WITH ONLY MID TO UPPER CLOUD COVER OVER NORTHERN CALIFORNIA.
WE COULD SEE SOME STRATUS AROUND HUMBOLDT BAY EARLY FRIDAY MORNING
AS SUBSIDENCE ALOFT AND ONSHORE FLOW WILL ENCOURAGE SOME LOWER CLOUD
DEVELOPMENT BUT CONFIDENCE IS LOW. SO WE HINTED AT THE POSSIBILITY
IN THE TAF FORECAST. EXPECT POTENTIAL MVFR AROUND HUMBOLDT BAY LATE
TONIGHT OTHERWISE VFR SHOULD PREVAIL FOR INTERIOR AIRFIELDS. KML

&&

.MARINE...GENTLE WINDS AND LOW SEAS PERSIST AS LOW PRESSURE OFFSHORE
KEEPS THE GRADIENT WEAK FOR ONE FINAL DAY. THEN NORTHERLY WINDS AND
STEEP WAVES WILL INCREASE TONIGHT THROUGH SATURDAY AS RIDGING
OFFSHORE BUILDS TOWARDS THE COAST. THIS WILL SURELY BRING SMALL
CRAFT CONDITIONS TO THE NORTHWEST CALIFORNIA COASTAL WATERS FRIDAY
THROUGH EARLY SUNDAY MORNING WITH THE POTENTIAL FOR SOME GALE FORCE
GUSTS ACROSS THE OUTER WATERS FRIDAY NIGHT THROUGH SATURDAY NIGHT.
IT IS A WEE BIT EARLY TO ISSUE ANY HAZARDS AT THIS TIME BUT WE ARE
CONFIDENT IN BUILDING CONDITIONS THROUGH THE WEEKEND. FURTHERMORE,
WE WILL MONITOR THE POTENTIAL FOR GALES AS MODELS HAVING BEEN
SIGNALING FOR POTENTIAL LOW END GALES. MEANWHILE A MIDDLE PERIOD
WEST-NORTHWESTERLY WILL PROPAGATE THROUGH THE WATERS LATE INTO THE
WEEKEND. WINDS AND SEAS WILL SUBSIDE ON SUNDAY THROUGH EARLY NEXT.
KML

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Oct 1, 3:46 AM PDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
346 AM PDT THU OCT 1 2015

CAZ001>004-076-021100-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
346 AM PDT THU OCT 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:52 AM PDTSmall Craft AdvisoryEKA48 hr

Nearby

Gale Watches in California, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.